1

Heart rate increase (Read 143 times)

    Okay so I am going to the doctor again, but I hope you all can help save me money by giving ideas.

     

    I am a fairly healthy 28 year old female; been running 14 years.  Only medical issues are hashimoto's hypothyroidism and pernicious anemia.  Medicine is B12 and levothyroxin.

    i had a recent physical with a normal EKG and everything else.  From this they did increase my levothyroxin dose age.

     

    Last Saturday, my heart felt like it was racing; I first noticed it during a run.  My pace should have been very easy (the slower of paces I regularly pace marathons at) but heart was crazy.  Ended up walking it in.

     

    All week, my heart rate has been consistently high.  Resting has been 80-90.  It's normally 50.  It's about 30 beats per minute higher at any given running pace too which is what is really frustrating me.

    my chest has hurt/felt a little tight during all this time, but not- I cant breathe tight, different

     

    I have had a sore throat and insomnia; not sure if related. Could be allergies. Haven't had any illness symptoms Otherwise.

     

    I assumed it was my increase in thyroid medicines and retook the bloodtest but I got my bloodwork back and I am normal, on the hypo side not the hyper.

     

    I have spent a lot of money in the past eliminating unlikely but dangerous diagnoses to confirm and eventually be told its a relatively harmless thing so I am hoping to avoid that.  I guess that's better safe than sorry from the doctor's perspective,  but I like to be able to afford to eat Smile. Feel like if I can go in better informed I won't be shoehorned into every expensive test imaginable.

    Current Weight: 160 lb

    Goal Weight: 130 lb

     

    zonykel


      I'm assuming you wear a HR monitor when you run? What you describe sounds serious. going to the doctor is the right call.

        I have spent a lot of money in the past eliminating unlikely but dangerous diagnoses to confirm and eventually be told its a relatively harmless thing so I am hoping to avoid that.  I guess that's better safe than sorry from the doctor's perspective,  but I like to be able to afford to eat Smile. Feel like if I can go in better informed I won't be shoehorned into every expensive test imaginable.

        I've seen many runners taking not-so-serious issues and bringing it up to the level of career-ending-injury.  But heart is not something you want to take it lightly--that's probably one thing that you would want to be a paranoid side than not.  I would definitely recommend seeking a professional opinion.

         

        I do question this comment though:

        i had a recent physical with a normal EKG and everything else.  From this they did increase my levothyroxin dose age.

        If everything is normal, how come they increased the dosage?

        pedaling fool


          The thing about symptoms is that they can be indicators of so many different things. A simple fever could either be a cold or the start of something life-threatening, of which the possibilities are countless. I've actually had symptoms somewhat like yours when I thru-hiked the Appalachian Trail, turned out to  be Lyme Disease; I know, probably not the case with you, but it just goes to show how symptoms are just a small part of diagnosing an illness.

           

          Having said that you'd think I'm a hypochondriac, but really I almost never go to the doctor, but you may want to go with those symptoms. Also I have basically the same question as Nobby415: If your EKG looks normal than why did the up your dosage? I would think it be important to understand the why behind that action and it very well could be the cause of your symptoms.

            I don't believe that the comment about EKG and thyroid medication was meant to mean that they were interrelated. Just that EKG and other facets of the examination were normal. Changing the Levothroxine dosage is not unusual as the disease progresses.

             

            With that said- here is an important warning from Medline Plus related to that specific medication:

             

            If you experience either of the following symptoms, call your doctor immediately:

            • chest pain (angina)

            • rapid or irregular heartbeat or pulse

            http://www.nlm.nih.gov/medlineplus/druginfo/meds/a682461.html

             

            Please, call your physician.

              I've been to the doctor once already to test to see if it was the levothyroxin but it's not looking like that's the case.  (Everything in the normal range-- and not even on the hyper side of normal)  I went on Tuesday and got the results Friday.

               

              I am just going back was just hoping for some ideas before the appointment Smile

               

              You're right that the  EKG and levo were not correlated.  EKG was just part of my normal physical a month ago; so was my standard blood tests that led to the increased doseage.   Everything was normal other than my B12 being a bit low again, bumped that back up, and my antibodies being very high and T3 being low.

              Sorry I was not clear.

              Current Weight: 160 lb

              Goal Weight: 130 lb

               

                I'm assuming you wear a HR monitor when you run? What you describe sounds serious. going to the doctor is the right call.

                 

                No heart rate monitor.  I've been taking it manually.

                Current Weight: 160 lb

                Goal Weight: 130 lb

                 


                Hip Hip Hooray

                  I have a friend who has thyroid issues and also had reported similar heart-racing issues - she calls is a Hashimoto's flare up, so she certainly considers it related to the thyroid stuff.   (a quick google confirms other reporting similar things with Hashi's)

                   

                  I know nothing about either first hand, so that's about as far as my advice can go!

                   

                    I have a friend who has thyroid issues and also had reported similar heart-racing issues - she calls is a Hashimoto's flare up, so she certainly considers it related to the thyroid stuff.   (a quick google confirms other reporting similar things with Hashi's)

                     

                    I know nothing about either first hand, so that's about as far as my advice can go!

                     

                    Maybe it was -- I am back to the doctor but whatever it was, resting at least was back down to 67 yesterday and 62 today so it seems like it was in fact transient

                    Current Weight: 160 lb

                    Goal Weight: 130 lb

                     

                    Elly.


                      I take two thyroid meds, cytomel  and synthroid.  I have noticed that for a brief time, my heart races. For me, it is temporary and settles down after a few days.

                       

                      Hang in there and don't push the panic button yet.

                      http://www.ellyfosterphotography.com/

                        I think those medicines affect your heart rate, I know someone like this though the it only happened for about a couple of days and somehow she recovered. If it is still the same for more than a week, I guess it would be best to consult a doctor.

                        we should prioritize our health and body. my site